MAUDE Adverse Event Report: MEDIVATORS RAPICIDE PA HIGH-LEVEL DISINFECTANT TEST STRIPS; CHEMICAL INDICATOR

MEDIVATORS RAPICIDE PA HIGH-LEVEL DISINFECTANT TEST STRIPS; CHEMICAL INDICATOR
Model Number ML02-0118
Medical Device Problem Codes Shelf Life Exceeded (1567); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A facility reported using expired rapicide pa high level disinfectant test strips for checking the minimum required concentration (mrc) of rapicide pa hld used in their automated endoscope reprocessor.Hld used with their aer was not properly verified for mrc, thus there is potential that endoscopes were not adequately high-level disinfected.The physician who contacted medivators wanted to assess the potential infectious risk to patients that had procedures with endoscopes reprocessed while using the expired test strips.He reported the test strips expired september 2017 and were used as late as early (b)(6) 2018.He also reported the technicians failed to write the date the test strip vial was opened (as indicated on the vial label) to ensure use did not exceed the 4-month open bottle shelf life.Rapicide pa test strips instructions for use warns users to not use the test strips after the expiration date (opened or unopened).The facility reported they reviewed all patient cases from procedures during the time period that expired test strips were used and no infections were noted or patient harm reported.The facility also confirmed they were properly changing the hld solution within 21 days and within the specified shelf life per the rapicide pa hld labeling.This complaint will continue being monitored in medivators complaint handling system.
 
Event or Problem Description
A facility reported using expired rapicide pa high level disinfectant test strips for checking the minimum required concentration (mrc) of rapicide pa hld used in their automated endoscope reprocessor.Hld used with their aer was not properly verified for mrc, thus there is potential that endoscopes were not adequately high-level disinfected.

Brand Name
RAPICIDE PA HIGH-LEVEL DISINFECTANT TEST STRIPS
Common Device Name
CHEMICAL INDICATOR
Manufacturer (Section D)
MEDIVATORS
14605 28th ave n
minneapolis MN 55447
MDR Report Key7639885
Report Number2150060-2018-00044
Device Sequence Number16573883
Product Code JOJ
UDI-Device Identifier00677964064074
UDI-Public00677964064074
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K152394
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Expiration Date09/30/2017
Device Model NumberML02-0118
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/06/2018
Initial Report FDA Received Date06/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;